Alert archive / Maine / Small Craft Advisories in 2021
Small Craft Advisory 41, NWS Caribou, ME
NWS Caribou, ME issued this small craft advisory at May 24, 2021, 4:50 AM EDT. It took effect at May 24, 2021, 8:00 PM EDT. It was in force for 62 hr.
The area
The counties it named.
The facts
- Issued
- May 24, 2021, 4:50 AM EDT (08:50 UTC)
- In effect from
- May 24, 2021, 8:00 PM EDT
- Expired
- May 27, 2021, 10:00 AM EDT
- In force
- 62 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted.
515 WHUS71 KCAR 240850 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 450 AM EDT Mon May 24 2021 ANZ050>052-241700- /O.NEW.KCAR.SC.Y.0041.210524T2200Z-210525T2200Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 450 AM EDT Mon May 24 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EDT TUESDAY... * WHAT...Southwest winds 15 to 20 kt with gusts up to 30 kt. Seas up to 4 to 7 feet on the coastal ocean waters. * WHERE...Coastal Waters from Eastport, ME to Stonington, ME out 25 NM and Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...From 6 PM this evening to 6 PM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
17 follow-up statements
404 WHUS71 KCAR 241250 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 850 AM EDT Mon May 24 2021 ANZ050>052-242100- /O.CON.KCAR.SC.Y.0041.210524T2200Z-210525T2200Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 850 AM EDT Mon May 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EDT TUESDAY... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 6 feet expected. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME, Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...From 6 PM this evening to 6 PM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
420 WHUS71 KCAR 241926 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 326 PM EDT Mon May 24 2021 ANZ050>052-250330- /O.EXT.KCAR.SC.Y.0041.210525T0000Z-210526T1200Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 326 PM EDT Mon May 24 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT WEDNESDAY... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 8 feet expected. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME, Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...From 8 PM this evening to 8 AM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
388 WHUS71 KCAR 250048 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 848 PM EDT Mon May 24 2021 ANZ050>052-251200- /O.CON.KCAR.SC.Y.0041.000000T0000Z-210526T1200Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 848 PM EDT Mon May 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT WEDNESDAY... * WHAT...Southwest winds 10 to 20 kt with gusts up to 30 kt and seas 4 to 8 feet. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME, Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 8 AM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ VJN
584 WHUS71 KCAR 250350 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 1150 PM EDT Mon May 24 2021 ANZ050>052-251200- /O.CON.KCAR.SC.Y.0041.000000T0000Z-210526T1200Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 1150 PM EDT Mon May 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT WEDNESDAY... * WHAT...Southwest winds 10 to 20 kt with gusts up to 30 kt and seas 4 to 8 feet. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME, Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 8 AM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ CB
329 WHUS71 KCAR 250655 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 255 AM EDT Tue May 25 2021 ANZ050>052-251500- /O.EXT.KCAR.SC.Y.0041.000000T0000Z-210526T2200Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 255 AM EDT Tue May 25 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT WEDNESDAY... * WHAT...Southwest winds 10 to 20 kt with gusts up to 30 kt and seas 4 to 8 feet, highest on the coastal waters. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME, Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 6 PM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ CB
544 WHUS71 KCAR 251012 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 612 AM EDT Tue May 25 2021 ANZ050>052-251815- /O.CON.KCAR.SC.Y.0041.000000T0000Z-210526T2200Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 612 AM EDT Tue May 25 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT WEDNESDAY... * WHAT...Southwest winds 10 to 20 kt with gusts up to 30 kt and seas 4 to 8 feet, highest on the coastal waters. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME, Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 6 PM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ CB
305 WHUS71 KCAR 251938 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 338 PM EDT Tue May 25 2021 ANZ050>052-260345- /O.EXT.KCAR.SC.Y.0041.000000T0000Z-210527T1000Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 338 PM EDT Tue May 25 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT THURSDAY... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 8 feet. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME, Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 6 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
265 WHUS71 KCAR 260131 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 931 PM EDT Tue May 25 2021 ANZ050>052-261215- /O.CON.KCAR.SC.Y.0041.000000T0000Z-210527T1000Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 931 PM EDT Tue May 25 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT THURSDAY... * WHAT...Southwest winds 10 to 20 kt with gusts up to 30 kt and seas 5 to 8 feet. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME, Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 6 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ VJN
965 WHUS71 KCAR 260408 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 1208 AM EDT Wed May 26 2021 ANZ050>052-261215- /O.CON.KCAR.SC.Y.0041.000000T0000Z-210527T1000Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 1208 AM EDT Wed May 26 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT THURSDAY... * WHAT...Southwest winds 10 to 20 kt with gusts up to 30 kt and seas 5 to 8 feet. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME, Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 6 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ CB
445 WHUS71 KCAR 260700 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 300 AM EDT Wed May 26 2021 ANZ050>052-261500- /O.CON.KCAR.SC.Y.0041.000000T0000Z-210527T1000Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 300 AM EDT Wed May 26 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT THURSDAY... * WHAT...Southwest winds 10 to 20 kt with gusts up to 30 kt and seas 4 to 8 feet, highest on the coastal waters. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME, Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 6 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ CB
086 WHUS71 KCAR 261008 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 608 AM EDT Wed May 26 2021 ANZ050>052-261815- /O.CON.KCAR.SC.Y.0041.000000T0000Z-210527T1000Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 608 AM EDT Wed May 26 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT THURSDAY... * WHAT...Southwest winds 10 to 20 kt with gusts up to 30 kt and seas 4 to 8 feet, highest on the coastal waters. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME, Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 6 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ CB
378 WHUS71 KCAR 261602 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 1202 PM EDT Wed May 26 2021 ANZ050>052-270015- /O.CON.KCAR.SC.Y.0041.000000T0000Z-210527T1000Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 1202 PM EDT Wed May 26 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT THURSDAY... * WHAT...Southwest winds 10 to 20 kt with gusts up to 30 kt and seas 4 to 7 feet, highest on the coastal waters. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME, Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 6 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
833 WHUS71 KCAR 262005 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 405 PM EDT Wed May 26 2021 ANZ050>052-270415- /O.CON.KCAR.SC.Y.0041.000000T0000Z-210527T1000Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 405 PM EDT Wed May 26 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT THURSDAY... * WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and seas 4 to 7 feet, highest on the coastal waters. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME, Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 6 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
252 WHUS71 KCAR 270209 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 1009 PM EDT Wed May 26 2021 ANZ050>052-271000- /O.CON.KCAR.SC.Y.0041.000000T0000Z-210527T1000Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 1009 PM EDT Wed May 26 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT THURSDAY... * WHAT...Southwest winds 10 to 20 kt with gusts up to 30 kt and seas 3 to 6 feet. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME, Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 6 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ VJN
845 WHUS71 KCAR 270415 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 1215 AM EDT Thu May 27 2021 ANZ052-270515- /O.CAN.KCAR.SC.Y.0041.000000T0000Z-210527T1000Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 1215 AM EDT Thu May 27 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds speeds have diminished and seas have subsided below small craft advisory levels. Thus the advisory has been canceled. $$ ANZ050-051-271000- /O.CON.KCAR.SC.Y.0041.000000T0000Z-210527T1000Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 1215 AM EDT Thu May 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... * WHAT...Southwest winds 10 to 20 kt with gusts up to 30 kt and seas 3 to 6 feet. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 6 AM EDT early this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
398 WHUS71 KCAR 270955 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 555 AM EDT Thu May 27 2021 ANZ050-051-271400- /O.EXT.KCAR.SC.Y.0041.000000T0000Z-210527T1400Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 555 AM EDT Thu May 27 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EDT THIS MORNING... * WHAT...Seas 4 to 6 feet early, subsiding to 3 to 5 ft. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 10 AM EDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
538 WHUS71 KCAR 271408 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 1008 AM EDT Thu May 27 2021 ANZ050-051-271515- /O.EXP.KCAR.SC.Y.0041.000000T0000Z-210527T1400Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 1008 AM EDT Thu May 27 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... Winds have dropped below 20 kts and seas were down to 4 to 5 feet. Therefore, the Small Craft Advisory has expired. $$ Hewitt
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at May 24, 3:31 AM EDT, 1 hour 19 minutes earlier.
Area forecast discussion, May 24, 3:31 AM EDT, 1 hour 19 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
331 AM EDT Mon May 24 2021
.SYNOPSIS...
High pressure over western Quebec will build across the region
through early this afternoon, and then move off the New England
coast through Tuesday. A strong cold front approaches the area
Wednesday and crosses the region Wednesday night. High pressure
will build toward Maine from the west Thursday into Friday.
&&
.NEAR TERM /THROUGH TONIGHT/...
A deep layered ridge continues to build over the area into
tonight with NW flow aloft. The ridge axis slides offshore
overnight, as the top of the ridge is flattened somewhat by a
shortwave passing across northern Quebec. This should back the
flow aloft to WNW. Associated subsidence and low level dry air
should keep things dry with cloud cover at a minimum. A passing
shortwave in the NW flow aloft this afternoon could produce a
few mid-level cumulus.
Highs today should be within a few degrees of normal - mainly in
the 60s, except a bit cooler near the immediate coast and across
the higher elevations. Lows tonight should also be within a few
degrees of normal, mainly from around 40 to the mid 40s, except
a tad warmer near the immediate coast and a little cooler in the
higher elevations.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY/...
Aloft, a strong subtropical ridge will remain across the
southeast U.S. during this time with an upper low to develop
over Hudson bay that is expected to move into northern Quebec on
Wednesday afternoon.
At the surface, high pressure off the New England coast will
continue to slowly move to the south and east through Wednesday. At
the same time, low pressure is expected to move out of the Canadian
Prairie and deepen as it tracks into western Quebec Wednesday.
Sensible weather: The air mass warms significantly Tuesday in the
return flow around the departing high. 925H temperatures are
expected to warm 5-7C over Monday and high temperatures will be a
good 10 degrees (F) warmer than Monday inland, but not much change
along the immediate coast. A southwest flow will back a bit along
the immediate coast owing to the cold ocean temperatures. High
clouds will increase Tuesday with some cumulus likely to form. Some
lead shortwaves in the flow and a surface trough to the north of the
area could provide the focus for an afternoon shower or
thunderstorm, especially across the far north.
Tue night will be milder and more muggy with scattered showers,
mainly across the north with the chance of an early evening
thunderstorm. Lows will mostly be within a few degrees of 60F for
most inland areas, but cooler along the coast. Patchy fog will be
possible along the coast and any inland areas across the north that
receive showers during the evening.
Wednesday will be unseasonably warm ahead of an approaching cold
front with highs in the low to mid 80s for most inland areas, but
again much cooler along the coast. The timing of a cold front will
play a big role in whether or not there are any stronger
thunderstorms in the afternoon. Most of the guidance still has the
strong cold front along or just west of the Saint Lawrence River at
00Z Thursday. If the front remains well west during peak heating
confidence is not high that there will be stronger/severe storms.
PWATs climb up to around 1.5" and eventual cape values will be
dependent on the amount of sunshine and timing of the front. There
is decent 0-3 and 0-6 KM shear and the potential for gusty wind
and heavy downpours. Until forecaster confidence increases and
we are closer in time prefer to keep out any enhanced wording
for now.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
A strong cold front will sweep across the FA Wed evening and should
push off the Downeast coast after midnight. The evening will start
warm and muggy with showers and thunderstorms expected in the
evening across the north with the activity likely to weaken
significantly late evening as it moves toward the coast. Much cooler
and drier air filters in later in the evening and especially
overnight across the north and central portions of the FA. Downeast,
it will remain muggy much of the night with the dew points likely to
drop rapidly toward daybreak Thursday.
Thursday looks great with abundant sunshine and very low humidity.
Depending on how much rain falls with the front there could be some
fire weather concerns with the gusty wind and lower RH's Thursday.
Thursday night will be breezy and cool. The surface ridge remains
well to the west along the Ontario/Quebec border, so confidence that
the NW valleys decouple is not great. It will be more of a cold
air advection night that should mitigate frost concerns, but
even with a breeze and cold air advection some of the northwest
valleys where the frost/freeze program has not started yet
(starts June 1st) may see lows around or even a bit below
freezing just given how cold the air mass is expected to be with
925H temps below 0C. Friday is also looking like a real nice
day with a good deal of sunshine, low dew points, less wind, and
below average temperatures. There could be a better shot at
frost in the north Friday night, but it will depend on cloud
cover. The air mass is moderating aloft, but if the sky remains
clear there temperatures will drop rapidly in the evening.
The start of Memorial Day weekend looks great as high pressure
remains across the area. There should be a good deal of sunshine,
low humidly, and temperature returning closer to seasonal averages.
Right now it looks like the high begins to retreat in the Atlantic
Sunday with a warmer return flow and continuation of dry weather.
Temperatures will likely rebound back into the 70s for inland areas,
but cooler along the coast. Early outlook for Memorial Day at this
point looks to be dry and warm.
Did make some adjustments to the NBM PoPs for Fri-Sun to lower by 5
to 10 percent to remove several forecast periods with a slight
chance of showers.
&&
.AVIATION /07Z MONDAY THROUGH FRIDAY/...
NEAR TERM: VFR through the TAF period. Light winds across the
north. Expect a sea breeze flow this afternoon into this evening at
KBGR and KBHB.
SHORT TERM:
Tue: VFR with the possibility of MVFR late in the day north of
KHUL in isolated to scattered showers and thunderstorms.
Southwest wind increasing to 10 to 15 knots with gusts to 20 to
25 knots in the afternoon.
Tue night and Wed: Ceilings may lower to IFR/MVFR at KBGR and KBHB
in lower clouds and patchy fog late at night into early Wed
with predominately VFR at the Aroostook County terminals. The
threat of showers and storms increases Wed PM with local MVFR.
SW wind diminishes to around 5 knots Tue night and increases to
10 to 15 knots Wed.
Wed night: MVFR in evening showers and storms north, and IFR/MVFR
KBGR and KBHB in lower clouds, patchy fog, and increasing evening
showers. The wind will shift into the NW 10 to 15 knots from north
to south as a cold front passes.
Thu & Fri: VFR with NW wind 10 to 15 knots and gusty during the day
and diminishing to 5 to 10 knots at night.
&&
.MARINE...
NEAR TERM: Winds increase this afternoon to just below SCA
conditions on all waters. Gusts will increase to 25-30 kt on all
waters by mid evening, so have issued an SCA starting at 00z
Tuesday (8PM EDT Monday). Seas should build to 3-5 ft on the
coastal ocean waters and 2-3 ft on the intra coastal waters
tonight with the increasing SW flow.
SHORT TERM: A small craft advisory is in effect for Tuesday. There
will be a decent pressure gradient with southwest flow and wind
gusts of 25 to 30 knots and seas building to 5 to 7 feet on the
coastal waters. The pattern with SW flow and cold waters is not
one that is typically favorable for gales. The SCA may need to
be extended into Wed. Patchy fog is possible over the waters at
times Tue night into Wed evening as a warm air mass remains over
the cold waters.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...Frost Advisory until 7 AM EDT this morning for MEZ002-005-006-
010.
MARINE...Small Craft Advisory from 6 PM this evening to 6 PM EDT
Tuesday for ANZ050>052.
&&
Near Term...Maloit
Short Term...CB
Long Term...CB
Aviation...Maloit/CB
Marine...Maloit/CBHazardous weather outlook, May 24, 3:38 AM EDT, 1 hour 12 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 338 AM EDT Mon May 24 2021 MEZ002-005-006-010-250745- Northeast Aroostook-Northern Penobscot-Southeast Aroostook- Central Piscataquis- 338 AM EDT Mon May 24 2021 ...FROST ADVISORY IN EFFECT UNTIL 7 AM EDT THIS MORNING... This Hazardous Weather Outlook is for Central Highlands Maine, Far Eastern Maine and Far Northern Maine. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Frost Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ001-003-004-011-015>017-029>032-250745- Northwest Aroostook-Northern Somerset-Northern Piscataquis- Central Penobscot-Southern Penobscot-Interior Hancock- Central Washington-Coastal Hancock-Coastal Washington- Southern Piscataquis-Northern Washington- 338 AM EDT Mon May 24 2021 This Hazardous Weather Outlook is for Central Highlands Maine, Coastal DownEast Maine, Far Eastern Maine, Far Northern Maine, Interior DownEast Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-250745- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 338 AM EDT Mon May 24 2021 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. Maloit
Nearby
Small Craft Advisories in Maine, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.